Take a fresh look at your lifestyle.

- Advertisement -

Bodybuilder is covered in horrific scars after using steroids

A bodybuilder who used steroids warned of the dangers after his body was riddled with boils and acne.

Dave Hartrey, 24, Waterford, is now deeply scarred after drug-induced escape.

He has now taken to TikTok to share his story and warn others.

It comes after another man shared his story about his scarred and peeling skin after stopping using topical steroid creams.

After taking steroids to build his physique, Dave Hartney of County Waterford was left with three outbreaks of boils and severe acne

Dave started using steroids at the age of 20 during his quest to become a bodybuilder.

He said: ‘I’ve always been a big believer in fitness and have been working out occasionally since I was 15.

“When I was 20 years old I started training with a bodybuilder and I really enjoyed training with him, so I decided to go the bodybuilding route as well.

“When you go to the gym and start making progress, people accuse you of using steroids, and since bodybuilding is a short career, I decided to go for it.

Dave Hartley, 24, from Ireland has been going to the gym since he was 15 and says he wanted to be a bodybuilder since he was 20

Dave Hartley, 24, from Ireland has been going to the gym since he was 15 and says he wanted to be a bodybuilder since he was 20

Most parts of his body are affected, including his face, back and arms, and he says he will deal with the scars forever.

Most parts of his body are affected, including his face, back and arms, and he says he will deal with the scars forever.

“It’s very important to mention how you roll the dice from the start with steroids because if you’re on testosterone, your body won’t be able to naturally produce the same level afterwards, not to mention the other dangers.

“I got mine from a guy at my gym, which I wouldn’t recommend at all because you could take anything.”

While the steroids helped thicken his body, they also had an effect on Dave’s skin.

It is thought that the drugs can sometimes cause a side effect of acne.

And Dave had two serious outbreaks of acne and boils.

Dave says once he started training as a bodybuilder people expected him to take steroids and he did

Dave says once he started training as a bodybuilder people expected him to take steroids and he did

He says he used to buy his steroids from a guy at the gym, but said he didn't really know what he was taking

He says he used to buy his steroids from a guy at the gym, but said he didn’t really know what he was taking

He said: ‘I got my first breakout on my back in mid-2020, and then I lowered the amount [of steroids] I took.

“A lot of people have said to me why I didn’t quit after the first cook, but I was working towards a bodybuilding show that I had been working hard on for years.

“I consulted some of the best coaches in the industry. I trusted them and I trusted their advice, and we tried to come up with a cycle that I wouldn’t break out of.’

But in February 2021 Dave had a second escape and again and again there were many more boils in different places.

He had them on his back, chest, face and arms.

Then again, Dave was drawn to taking steroids because of his love of bodybuilding.

Dave with his dog: He says he was determined to take steroids because he wanted to be a bodybuilder - even though he knew they were dangerous

Dave with his dog: He says he was determined to take steroids because he wanted to be a bodybuilder – even though he knew they were dangerous

Dave's face became covered in boils and acne after taking the powerful drugs.  His back was also badly injured

Dave’s face became covered in boils and acne after taking the powerful drugs. His back was also badly injured

Dave's back was badly affected by steroid use and covered in boils, which have since left deep scars

Dave’s back was badly affected by steroid use and covered in boils, which have since left deep scars

He added: ‘Around the same time I was invited to train with some of the top bodybuilders and for me this was huge.

“I would train with some of my greatest heroes.

At this point, however, I realized that I was neglecting every part of my life and my back was covered in boils.

“The pressure of normal day-to-day things made them pop and I was in pain.”

Dave decided to retire from the show. He then began to stop taking steroids, but not before having another serious outbreak.

This left him with “aching pain” and housebound for nine months.

Why Can Steroids Cause Acne?

At this point, it’s unclear why steroids can cause acne.

But both prescription steroids and steroids used for bodybuilding can increase a person’s chance of getting the condition.

This type of acne is most common on the chest, but can appear on the face, back, and arms.

It is thought that steroid use can make the sebaceous glands more vulnerable to inflammation, causing acne.

Some research suggests that steroid-induced acne may be caused by the production of an immune receptor called TLR2, which recognizes foreign substances and sends the appropriate signals to the immune system, triggering the acne again.

He said, “I decided to pull out of the show and not take them anymore, but had another breakout, the worst ever.

“I had so many open wounds on my back that I had to stay in the house for nine months while they healed.

the boils had burst and then they had to heal properly.’

Dave now has deep scars on his back, chest and arms.

And he’s been showing them off on TikTok at @davehartrey so other people are aware of the risks.

He is now begging doctors to help him get rid of the scars that cover most of his body.

He added: ‘I am now on a waiting list for a consultation about having the scars lasered or injected, but I have no concrete plans yet.

‘It’s going to cost me 250 Euros per session to get it done and right now I’m not exactly sure how many sessions I’ll need!

“I can’t sit here and say I’m 100 percent happy with myself, I’ll probably have these scars for the rest of my life.”

“This experience has given me so much perspective, I’ve grown so much and I’m glad to have this platform on TikTok to help others.

Despite no longer being in pain, Dave says the scars can be incredibly itchy and are something he will likely deal with for the rest of his life.

Leave A Reply

Your email address will not be published.